Alert archive / Washington / Gale Warnings in 2016

Gale Warning 60, NWS Seattle, WA

June 30, 2016

NWS Seattle, WA issued this gale warning at Jun 30, 2016, 2:36 AM PDT. It took effect at Jun 30, 2016, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2016, 2:36 AM PDT (09:36 UTC)
In effect from
Jun 30, 2016, 3:00 PM PDT
Expired
Jul 1, 2016, 2:37 AM PDT
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

344 
WHUS76 KSEW 300936
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
236 AM PDT THU JUN 30 2016

PZZ131-132-301745-
/O.CAN.KSEW.GL.W.0059.000000T0000Z-160630T1200Z/
/O.UPG.KSEW.GL.A.0038.160630T2300Z-160701T1200Z/
/O.NEW.KSEW.GL.W.0060.160701T0000Z-160701T1200Z/
/O.NEW.KSEW.SC.Y.0157.160630T0936Z-160701T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
236 AM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE GALE WATCH
IS NO LONGER IN EFFECT. 

* WIND/WAVES...WEST WIND 15 TO 25 KT TODAY WITH 2 TO 4 FT WIND
  WAVES. WEST WIND RISING TO 25 TO 35 KT TONIGHT WITH 4 TO 6 FT
  WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-301045-
/O.CAN.KSEW.SC.Y.0154.000000T0000Z-160630T1800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
236 AM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY HAS ENDED...

$$

PZZ153-156-301045-
/O.CAN.KSEW.SC.Y.0156.000000T0000Z-160630T1200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
236 AM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY HAS ENDED...

$$

PZZ133-134-301045-
/O.CAN.KSEW.SC.Y.0154.000000T0000Z-160630T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
236 AM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY HAS ENDED...

$$

WWW.WEATHER.GOV
4 follow-up statements
696 
WHUS76 KSEW 301529
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
829 AM PDT THU JUN 30 2016

PZZ131-132-302330-
/O.CON.KSEW.SC.Y.0157.000000T0000Z-160701T0000Z/
/O.CON.KSEW.GL.W.0060.160701T0000Z-160701T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
829 AM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT FRIDAY...

* WIND/WAVES...WEST WIND 15 TO 25 KT TODAY WITH 2 TO 4 FT WIND 
  WAVES. WEST WIND RISING TO 25 TO 35 KT TONIGHT WITH 4 TO 6 FT 
  WIND WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-302330-
/O.EXB.KSEW.SC.Y.0157.160701T0000Z-160701T1200Z/
ADMIRALTY INLET-
829 AM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
FRIDAY. 

* WIND/WAVES...NORTHWEST WIND RISING TO 15 TO 25 KT TONIGHT WITH 2
  TO 4 FT WIND WAVES. HIGHEST WIND AND WAVES NORTH PART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-302330-
/O.EXB.KSEW.SC.Y.0157.160701T0000Z-160701T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
829 AM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
FRIDAY. 

* WIND/WAVES...SOUTHWEST WIND 15 TO 25 KT TONIGHT WITH 2 TO 4 FT
  WIND WAVES. HIGHEST WIND AND WAVES SOUTH PART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
180 
WHUS76 KSEW 302128
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
228 PM PDT THU JUN 30 2016

PZZ131-132-010530-
/O.CAN.KSEW.SC.Y.0157.000000T0000Z-160701T0000Z/
/O.EXT.KSEW.GL.W.0060.160630T2200Z-160701T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
228 PM PDT THU JUN 30 2016

...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY HAS ENDED...

* WIND/WAVES...WEST WIND 25 TO 35 KT TONIGHT WITH 4 TO 6 FT WIND
  WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-010530-
/O.EXT.KSEW.SC.Y.0157.160630T2200Z-160701T1200Z/
ADMIRALTY INLET-
228 PM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WIND/WAVES...NORTHWEST WIND RISING TO 15 TO 25 KT TONIGHT WITH 2 
  TO 4 FT WIND WAVES. HIGHEST WIND AND WAVES NORTH PART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-010530-
/O.EXT.KSEW.SC.Y.0157.160630T2200Z-160701T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
228 PM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WIND/WAVES...SOUTHWEST WIND RISING TO 15 TO 25 KT TONIGHT WITH
  2 TO 4 FT WIND WAVES. HIGHEST WIND AND WAVES SOUTH PART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
759 
WHUS76 KSEW 010336
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
836 PM PDT THU JUN 30 2016

PZZ131-132-011145-
/O.CON.KSEW.GL.W.0060.000000T0000Z-160701T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
836 PM PDT THU JUN 30 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WIND/WAVES...WEST WIND 25 TO 35 KT TONIGHT WITH 4 TO 6 FT WIND 
  WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-011145-
/O.CON.KSEW.SC.Y.0157.000000T0000Z-160701T1200Z/
ADMIRALTY INLET-
836 PM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WIND/WAVES...NORTHWEST WIND RISING TO 15 TO 25 KT TONIGHT WITH 2 
  TO 4 FT WIND WAVES. HIGHEST WIND AND WAVES NORTH PART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-011145-
/O.CON.KSEW.SC.Y.0157.000000T0000Z-160701T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
836 PM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WIND/WAVES...SOUTHWEST WIND RISING TO 15 TO 25 KT TONIGHT WITH 2 
  TO 4 FT WIND WAVES. HIGHEST WIND AND WAVES SOUTH PART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
907 
WHUS76 KSEW 010937
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
237 AM PDT FRI JUL 1 2016

PZZ131-132-011300-
/O.CAN.KSEW.GL.W.0060.000000T0000Z-160701T1200Z/
/O.NEW.KSEW.SC.Y.0158.160701T0937Z-160701T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
237 AM PDT FRI JUL 1 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...
...GALE WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. 

* WIND/WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES
  EASING THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-011045-
/O.CAN.KSEW.SC.Y.0157.000000T0000Z-160701T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
237 AM PDT FRI JUL 1 2016

...SMALL CRAFT ADVISORY HAS ENDED...

$$

WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 29, 8:49 PM PDT, 5 hours 47 minutes earlier.

Area forecast discussion, Jun 29, 8:49 PM PDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
849 PM PDT WED JUN 29 2016

.SYNOPSIS...Onshore flow will result in seasonable temperatures
with night and morning clouds and partly to mostly sunny
afternoons for the next several days. Weak upper troughs will
bring a slight chance of showers at times.

&&

.SHORT TERM...Onshore flow will prevail tonight and low level
stratus clouds will surge inland once again. The lowlands should
be covered by the clouds by mid morning...with an afternoon
burnoff similar to today. Otherwise, Wednesday will be dry and
mild.

A weak cold front and upper level trough will bring more clouds
and a few showers on Friday, mainly to the coast and mountains.
Another weak disturbance will pass through southern B.C. on
Saturday which may trigger isolated showers across Western
Washington. Temperatures will be close to normal. 33

.LONG TERM...Previous discussion...An upper short wave will exit
the region Sunday with a slight chance of showers ending late in
the day. Independence Day looks dry with westerly flow aloft and
low level onshore flow continuing.

Model solutions diverge starting Tuesday with an upper low and
showers moving through either Tuesday, Wednesday, or not at all
depending on which model you prefer.

Needless to say, confidence in the details is lower than normal
beginning Tuesday. For now, the forecast is a broadbrush than leans
a bit towards the Euro model. Schneider

&&

.AVIATION...An upper level ridge centered over Idaho will give
southwest flow aloft over Washington tonight. On Thursday, the
upper ridge will drift east with more zonal flow over Washington. At
the surface, moderate to strong onshore flow will continue. The air
mass is dry and stable except for marine stratus over the coast. The
stratus will return overnight bringing low MVFR ceilings to most
terminals and will remain in place until early Thursday afternoon.
The ceilings will lift by late Thursday morning and the stratus will
evaporate back to the coast by early to mid afternoon.

KSEA...Mostly southwesterly wind 4-8 kt will continue. Stratus with
ceilings around 1k will arrive around 11z. CHB

&&

.MARINE...Moderate to strong onshore flow will prevail through the
weekend. Strong gale force westerlies are occurring tonight in the
strait with small craft advisory strength winds in adjacent waters.

At least small craft advisory strength west winds will occur each
day in the central and eastern strait. Gale force winds are possible
Thursday night. CHB

&&

.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small Craft Advisory until 11 AM PDT Thursday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater 10
     To 60 Nm.

     Small Craft Advisory until 5 AM PDT Thursday for Admiralty Inlet-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     Out 10 Nm-Northern Inland Waters Including The San Juan
     Islands.

     Gale Watch from Thursday afternoon through late Thursday night
     for Central U.S. Waters Strait Of Juan De Fuca-East
     Entrance U.S. Waters Strait Of Juan De Fuca.

     Gale Warning until 5 AM PDT Thursday for Central U.S. Waters
     Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
     Juan De Fuca.

     Small Craft Advisory until 2 AM PDT Thursday for West Entrance
     U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:36 AM PDTSmall Craft AdvisorySEW24 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.